Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Symplectic geometry

Author: Alan Weinstein
Journal: Bull. Amer. Math. Soc. 5 (1981), 1-13
MSC (1980): Primary 58F05
MathSciNet review: 614310
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • Ralph Abraham and Jerrold E. Marsden, Foundations of mechanics, Benjamin/Cummings Publishing Co., Inc., Advanced Book Program, Reading, Mass., 1978. Second edition, revised and enlarged; With the assistance of Tudor Raţiu and Richard Cushman. MR 515141
  • V. Arnold, Les méthodes mathématiques de la mécanique classique, Éditions Mir, Moscow, 1976 (French). Traduit du russe par Djilali Embarek. MR 0474391
    V. I. Arnol′d, Mathematical methods of classical mechanics, Springer-Verlag, New York-Heidelberg, 1978. Translated from the Russian by K. Vogtmann and A. Weinstein; Graduate Texts in Mathematics, 60. MR 0690288
  • L. Auslander and B. Kostant, Polarization and unitary representations of solvable Lie groups, Invent. Math. 14 (1971), 255–354. MR 0293012,
  • [BI] G. D. Birkhoff, Fifty years of American mathematics, Semicentennial Addresses of Amer. Math. Soc., 1938, p. 307.
  • [BO] C. E. Bond, Biology of fishes, Sanders, Philadelphia, Pa., 1979.
  • [BU] L. Boutet de Monvel, private communication.
  • L. Boutet de Monvel and V. Guillemin, The spectral theory of Toeplitz operators, Annals of Mathematics Studies, vol. 99, Princeton University Press, Princeton, NJ; University of Tokyo Press, Tokyo, 1981. MR 620794
  • Shiing Shen Chern, From triangles to manifolds, Amer. Math. Monthly 86 (1979), no. 5, 339–349. MR 528789,
  • J. J. Duistermaat, Applications of Fourier integral operators, Proceedings of the International Congress of Mathematicians (Vancouver, B. C., 1974) Canad. Math. Congress, Montreal, Que., 1975, pp. 263–268. MR 0438404
  • J. J. Duistermaat and L. Hörmander, Fourier integral operators. II, Acta Math. 128 (1972), no. 3-4, 183–269. MR 0388464,
  • V. E. Zaharov and L. D. Faddeev, The Korteweg-de Vries equation is a fully integrable Hamiltonian system, Funkcional. Anal. i Priložen. 5 (1971), no. 4, 18–27 (Russian). MR 0303132
  • Victor Guillemin, Clean intersection theory and Fourier integrals, Fourier integral operators and partial differential equations (Colloq. Internat., Univ. Nice, Nice, 1974) Springer, Berlin, 1975, pp. 23–35. Lecture Notes in Math., Vol. 459. MR 0415689
  • [G-S1] V. W. Guillemin and S. Sternberg, Geometric asymptotics, Amer. Math. Soc., Providence, R. I., 1976.
  • Victor Guillemin and Shlomo Sternberg, Some problems in integral geometry and some related problems in microlocal analysis, Amer. J. Math. 101 (1979), no. 4, 915–955. MR 536046,
  • [H-K] P. de la Harpe and M. Karoubi, Perturbations compactes des representations d'un groupe dans un espace de Hilbert, Bull. Soc. Math. France Mém. 46 (1976), 41-65.
  • Lars Hörmander, Fourier integral operators. I, Acta Math. 127 (1971), no. 1-2, 79–183. MR 0388463,
  • D. Kazhdan, B. Kostant, and S. Sternberg, Hamiltonian group actions and dynamical systems of Calogero type, Comm. Pure Appl. Math. 31 (1978), no. 4, 481–507. MR 0478225,
  • A. A. Kirillov, Unitary representations of nilpotent Lie groups, Uspehi Mat. Nauk 17 (1962), no. 4 (106), 57–110 (Russian). MR 0142001
  • A. A. Kirillov, Elements of the theory of representations, Springer-Verlag, Berlin-New York, 1976. Translated from the Russian by Edwin Hewitt; Grundlehren der Mathematischen Wissenschaften, Band 220. MR 0412321
  • Bertram Kostant, Quantization and unitary representations. I. Prequantization, Lectures in modern analysis and applications, III, Springer, Berlin, 1970, pp. 87–208. Lecture Notes in Math., Vol. 170. MR 0294568
  • Bertram Kostant, The solution to a generalized Toda lattice and representation theory, Adv. in Math. 34 (1979), no. 3, 195–338. MR 550790,
  • [LA1] J. L. Lagrange, Mémoire sur la théorie des variations des éléments des planètes, Mémoires de la classe des sciences mathématiques et physiques de l'institut de France, 1808, pp. 1-72.
  • [LA2] J. L. Lagrange, Second mémoire sur la théorie de la variation des constantes arbitraires dans les problèmes de mécanique, Mémoires de la classe des sciences mathématiques et physiques de l'institut de France 1809, pp. 343-352.
  • Robert G. Littlejohn, A guiding center Hamiltonian: a new approach, J. Math. Phys. 20 (1979), no. 12, 2445–2458. MR 553507,
  • G.-M. Marle, Symplectic manifolds, dynamical groups, and Hamiltonian mechanics, Differential geometry and relativity, Reidel, Dordrecht, 1976, pp. 249–269. Mathematical Phys. and Appl. Math., Vol. 3. MR 0438393
  • Jerrold Marsden and Alan Weinstein, Reduction of symplectic manifolds with symmetry, Rep. Mathematical Phys. 5 (1974), no. 1, 121–130. MR 0402819
  • [MAS] V. P. Maslov, Théorie des perturbations et méthodes asymptotiques, Dunod, Gauthier-Villars, Paris, 1972. (Translation of 1965 Russian edition.)
  • R. B. Melrose, Equivalence of glancing hypersurfaces, Invent. Math. 37 (1976), no. 3, 165–191. MR 0436225,
  • R. B. Melrose, Forward scattering by a convex obstacle, Comm. Pure Appl. Math. 33 (1980), no. 4, 461–499. MR 575734,
  • Kenneth R. Meyer, Symmetries and integrals in mechanics, Dynamical systems (Proc. Sympos., Univ. Bahia, Salvador, 1971) Academic Press, New York, 1973, pp. 259–272. MR 0331427
  • A. S. Miščenko and A. T. Fomenko, Euler equation on finite-dimensional Lie groups, Izv. Akad. Nauk SSSR Ser. Mat. 42 (1978), no. 2, 396–415, 471 (Russian). MR 0482832
  • J. Moser, A fixed point theorem in symplectic geometry, Acta Math. 141 (1978), no. 1–2, 17–34. MR 0478228,
  • Linda Preiss Rothschild and Joseph A. Wolf, Representations of semisimple groups associated to nilpotent orbits, Ann. Sci. École Norm. Sup. (4) 7 (1974), 155–173 (1975). MR 0357690
  • Mikio Sato, Takahiro Kawai, and Masaki Kashiwara, Microfunctions and pseudo-differential equations, Hyperfunctions and pseudo-differential equations (Proc. Conf., Katata, 1971; dedicated to the memory of André Martineau), Springer, Berlin, 1973, pp. 265–529. Lecture Notes in Math., Vol. 287. MR 0420735
  • I. E. Segal, Quantization of nonlinear systems, J. Mathematical Phys. 1 (1960), 468–488. MR 0135093,
  • Barry Simon, The classical limit of quantum partition functions, Comm. Math. Phys. 71 (1980), no. 3, 247–276. MR 565281
  • Jędrzej Śniatycki, Geometric quantization and quantum mechanics, Applied Mathematical Sciences, vol. 30, Springer-Verlag, New York-Berlin, 1980. MR 554085
  • J. Śniatycki and W. M. Tulczyjew, Generating forms of Lagrangian submanifolds, Indiana Univ. Math. J. 22 (1972/73), 267–275. MR 0305297,
  • J.-M. Souriau, Structure des systèmes dynamiques, Maîtrises de mathématiques, Dunod, Paris, 1970 (French). MR 0260238
  • [ST] S. Sternberg, Celestial mechanics. II, W. A. Benjamin, New York, 1969.
  • Michael E. Taylor, Grazing rays and reflection of singularities of solutions to wave equations, Comm. Pure Appl. Math. 29 (1976), no. 1, 1–38. MR 0397175,
  • Nolan R. Wallach, Symplectic geometry and Fourier analysis, Math Sci Press, Brookline, Mass., 1977. With an appendix on quantum mechanics by Robert Hermann; Lie Groups: History, Frontiers and Applications, Vol. V. MR 0488148
  • Alan Weinstein, On Maslov’s quantization condition, Fourier integral operators and partial differential equations (Colloq. Internat., Univ. Nice, Nice, 1974) Springer, Berlin, 1975, pp. 341–372. Lecture Notes in Math., Vol. 459. MR 0436231
  • Alan Weinstein, Fourier integral operators, quantization, and the spectra of Riemannian manifolds, Géométrie symplectique et physique mathématique (Colloq. Internat. CNRS, No. 237, Aix-en-Provence, 1974) Éditions Centre Nat. Recherche Sci., Paris, 1975, pp. 289–298 (English, with French summary). With questions by W. Klingenberg and K. Bleuler and replies by the author. MR 0650990
  • Alan Weinstein, Lectures on symplectic manifolds, American Mathematical Society, Providence, R.I., 1977. Expository lectures from the CBMS Regional Conference held at the University of North Carolina, March 8–12, 1976; Regional Conference Series in Mathematics, No. 29. MR 0464312
  • [WE4] A. Weinstein, The symplectic "category, " Proc. Conf. Differential Geometric Methods in Mathematical Physics (Clausthal-Zellerfeld, 1980) (in preparation).
  • Hermann Weyl, The classical groups, Princeton Landmarks in Mathematics, Princeton University Press, Princeton, NJ, 1997. Their invariants and representations; Fifteenth printing; Princeton Paperbacks. MR 1488158

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 58F05

Retrieve articles in all journals with MSC (1980): 58F05

Additional Information